Article: article from journal or magazin.
Case report (case report): feedback on an observation with a short commentary.
Lepirudin treatment in a girl with iliac vein thrombosis, severe pulmonary embolism and suspected heparin-induced thrombocytopenia (HIT) II.
Publication types: Case Reports ; Journal Article
We report on a 15-year-old girl referred to us for dyspnea. Investigations revealed multiple pulmonary emboli originating from iliac vein thrombosis. As under heparin therapy, d-dimers rose again and the thrombus grew significantly in size while platelet count decreased by >30%. A diagnosis of heparin-induced thrombocytopenia (HIT) type II was suspected, heparin-treatment was stopped and lepirudin therapy was started successfully at a doses of 0.15 mg/kg bw/hr.
Adolescent, Anticoagulants/adverse effects, Anticoagulants/therapeutic use, Diagnosis, Differential, Dose-Response Relationship, Drug, Female, Fibrinolytic Agents/therapeutic use, Heparin/adverse effects, Heparin/therapeutic use, Hirudins, Humans, Iliac Vein, Magnetic Resonance Angiography, Magnetic Resonance Imaging, Pulmonary Embolism/diagnosis, Pulmonary Embolism/drug therapy, Recombinant Proteins/therapeutic use, Recurrence, Thrombocytopenia/chemically induced, Thrombosis/diagnosis, Thrombosis/drug therapy, Tomography, X-Ray Computed, Ultrasonography, Doppler, Vena Cava, Inferior
Web of science
Last modification date